WARNING: FDA issues alert on ONE candy that can be dangerous

There’s a new candy warning out just in time for Halloween – but this one isn’t necessarily for the kids.

The Food and Drug Administration released a warning about the dangers of consuming too much black licorice on Monday.

Eating two ounces of the classic candy every day for two or more weeks can lead to a myriad of health issues for those over the age of 40, Fox News reported.

Consuming large amounts of black licorice at any one time can also result in serious health complications, and the FDA is urging people to be aware.

A sweetening compound contained in black licorice called glycyrrhizin is at the root of the issue. Glycyrrhizin can lower the body’s potassium level which can lead to high blood pressure, abnormal hearth rhythms, lethargy, muscle weakness, swelling and even congestive heart failure, the FDA reported.

While folks over 40 seem to be hit the hardest, the FDA also warns against children eating too much of the old-fashioned favorite at any one time.

It should be noted, that consuming black licorice can also interfere with certain medications and herbal supplements. The FDA recommends consulting a doctor to see if any prescribed mediations could be altered by the candy, or if any of the associated symptoms with glycyrrhizin occur.

The FDA isn’t suggesting ditching the candy all together, but is warning people to resist any kind of black licorice binging.

Like most everything else, moderation is key.

Powered by Topple

Comments

Latest Articles